MAUDE Adverse Event Report: BIOMET MICROFIXATION TMS SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW, 5/PK 2.0MM X 5MM; PLATE, BONE

BIOMET MICROFIXATION TMS SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW, 5/PK 2.0MM X 5MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00487, and 0001032347-2020-00488.Concomitant medical products: 2.0mm system twist drill with j notch 1.5mm x 105mm w/ 22mm stop, part# 01-9198, serial# (b)(4).2.0mm system twist drill with j notch 1.5mm x 105mm w/ 22mm stop, part# 01-9198, serial# (b)(4).Tms system high torque (ht) cross-drive screw, 5/pk 2.0mm x 5mm, part# 25-2005, lot# ni.Tms system high torque (ht) cross-drive screw, 5/pk 2.0mm x 7mm, part# 25-2007, lot# ni.Tms system high torque (ht) cross-drive screw,5/pk 2.3mm x 7mm, part# 25-2307, lot# ni.The user facility is foreign, therefore, a facility medwatch report will not be available.(b)(6).
 
Event or Problem Description
It was reported that several screws stripped during insertion attempts during a procedure for a zygomatic fracture.The pilot holes were prepared with drills, and the surgeon does not know if the drill tip or the screws are the cause of the event.The procedure was completed with an emergency screw.No adverse events were reported as a result of the malfunction.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; g3; g6; h1; h2; h3; h6.Visual inspection of the returned products to verify item and lot number.Item and lot numbers could not be verified on the 4 returned screws.Cosmetic inspection of the products found wear marks, shiny spots and light scratches.Inspection of the threads and cutting flutes found no damages but do show signs of use.Dimensional analysis was performed on the returned screws and drill bits.All screws and drill bits were found to be conforming to print and inspection criteria.Medical records were not provided.A review of the device history records will not be completed for limited investigation complaints as the product meets the applicable acceptance criteria.Product was verified within specification and no problem found.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMS SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW, 5/PK 2.0MM X 5MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10626185
Report Number0001032347-2020-00486
Device Sequence Number19584291
Product Code JEY
UDI-Device Identifier00841036089528
UDI-Public00841036089528
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number25-2005
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/27/2020
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE